Alert archive / California / Flash Flood Warnings in 2001

Flash Flood Warning 4, NWS Los Angeles, CA

July 7, 2001Ventura County, California

NWS Los Angeles, CA issued this flash flood warning at Jul 7, 2001, 3:00 PM PDT for Ventura County, California. It was in force for 30 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jul 7, 2001, 3:00 PM PDT (22:00 UTC)
Expired
Jul 7, 2001, 3:30 PM PDT
In force
30 min
Issued by
NWS Los Angeles, CA
Area
Whole counties

County Ventura County, CA

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS56 KLOX 072101
FFWLOX
CAC111-072230-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PST SAT JUL 7 2001

THE NATIONAL WEATHER SERVICE IN OXNARD HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  NORTHERN VENTURA COUNTY

* UNTIL 330 PM PST

* AN AREA OF THUNDERSTORMS WAS NEARLY STATIONARY ACROSS THE MOUNTAINS
OF NORTHERN VENTURA COUNTY.

AT 155 PM...SATELLITE PICTURES AND DOPPLER RADAR SHOWED SEVERAL STRONG
THUNDERSTORMS OVER NORTHERN VENTURA COUNTY. THESE THUNDERSTORMS ARE
PRODUCING RAIN RATES IN EXCESS OF ONE INCH AN HOUR.

FLOODING IS POSSIBLE IN THE LOCKWOOD VALLEY AREAS THROUGH 330 PM.  IN
ADDITION...MANY SMALL CREEKS IN NORTHWEST VENTURA COUNTY COULD QUICKLY
RISE TO ABOVE BANKFULL AND AFFECT TRAVEL ALONG ROUTE 33.

STAY TUNED FOR FURTHER INFORMATION ON THIS SEVERE WEATHER EVENT.


$$

TANABE/MCCLUNG

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Los Angeles, CA wrote its last area forecast discussion before this flash flood warning went out at Jul 7, 2:00 PM PDT, 1 hour earlier.

Area forecast discussion, Jul 7, 2:00 PM PDT, 1 hour before
SOUTHWEST CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LOS ANGELES/OXNARD CA
200 PM PDT SAT JUL 7 2001

NOT MUCH TIME TO WRITE AS WE ARE DILIGENTLY WATCHING NUMEROUS
THUNDERSTORMS DEMONSTRATING PULSELIKE TENDENCIES. AS EXPECTED
THUNDERSTORMS FLARED UP OVER THE MOUNTAINS AND ANTELOPE VALLEY
AREAS AND THE FLASH FLOOD WATCH WAS WELL WARRANTED...AND WILL
BE ALLOWED TO CONTINUE THROUGH 900 PM.

STRONGEST STORMS HAVE BEEN OVER NORTHERN VENTURA COUNTY AND THE
EASTCENTRAL MOUNTAINS OF LOS ANGELES COUNTY. REPORTS HAVE INDICATED
ONLY BRIEF HEAVY RAIN BUT NOT ABLE TO REACH THAT MANY PEOPLE IN THE
AREAS OF CONCERN. WILL CONTINUE TO MONITOR FOR POSSIBLE WARNINGS.

NO CHANGES TO FORECAST TRENDS AS TODAY WILL BE THE LAST VERY ACTIVE
DAY OVER LOCAL AREA. ATMOSPHERE PROGGED TO BEGIN DRYING LATER
TONIGHT AND EXPECT ONLY SLIGHT CHANCE OF TSTORMS OVER MOUNTAINS...
MAINLY LA COUNTY ON SUNDAY. EVEN DRYER CONDITIONS FOR 3THE WEEK
AHEAD AS FLOW ALOFT TURNS TO A MORE DRY SOUTHWEST DIRECTION.
HEIGHTS WILL SLOWLY RISE AS WELL AS FOUR CORNERS HIGH REESTABLISHES
ITSELF BY MID WEEK.

LAX -000. MCCLUNG

.LAX...FLASH FLOOD WATCH (SEE LAXFFALAX).

The office that day

Everything else NWS Los Angeles, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 7, 3:59 PM PDTFlash Flood WarningLOXLos Angeles61 min
Jul 7, 4:46 PM PDTFlash Flood WarningLOXSanta Barbara119 min

Nearby

Flash Flood Warnings in California, 2001Every flash flood warning in 2001

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.